MAUDE Adverse Event Report: RESPIRONICS INC DREAMSTATION AUTO BIPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC DREAMSTATION AUTO BIPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX700T12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Asthma (1726); Cough (4457); Unspecified Respiratory Problem (4464)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam became degraded and caused the patient to have asthma.The medical intervention that the patient received in response to the event is currently unknown.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam became degraded and caused the patient to have asthma.The medical intervention that the patient received in response to the event is currently unknown.In this initial report section b5 was incorrect, the correct b5 should be - the patient has alleged asthma, cough and stuffy nose.The relationship between the device and the symptoms is currently unclear.The device was returned to the manufacturer's product investigation laboratory for investigation.An external and internal visual inspection of device was completed by the manufacturer and found evidence of dust/dirt contamination on the air inlet, iso port, top/bottom cover, motor casing/impellers, rear panel, and blower box, contamination throughout the airpath, mineral spots with water ingress within the blower box and on the motor casing, black contamination at the blower seal of the blower box, keratin contamination.The manufacturer found no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found no error logged.The device was applied power and the device operated properly.The manufacturer concludes the contaminates found were consistent with dust/dirt contamination on the air inlet, iso port, top/bottom cover, motor casing/impellers, rear panel, and blower box, contamination throughout the airpath, mineral spots with water ingress within the blower box and on the motor casing, black contamination at the blower seal of the blower box, keratin contamination.The manufacturer confirmed there was no evidence of sound abatement foam degradation.In this report, section d9, g3, h6 have been updated/corrected.

Brand Name
DREAMSTATION AUTO BIPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15568
Manufacturer (Section G)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13077803
Report Number2518422-2021-08549
Device Sequence Number6010457
Product Code BZD
UDI-Device Identifier00606959026667
UDI-Public00606959026667
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX700T12
Device Catalogue NumberCAX700T12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown